Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Apr 19, 2011, 8:39 PM EDT for Blair County, Cambria County, Pennsylvania. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2011, 8:39 PM EDT (00:39 UTC)
- Expired
- Apr 19, 2011, 9:45 PM EDT
- In force
- 66 min
- Issued by
- NWS State College, PA
Counties Blair County, PA, Cambria County, PA
The radar
The State College radar (KCCX), 89 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -392 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
594
WWUS81 KCTP 200039
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
839 PM EDT TUE APR 19 2011
PAZ024>026-033-034-200145-
BEDFORD PA-BLAIR PA-CAMBRIA PA-HUNTINGDON PA-SOMERSET PA-
839 PM EDT TUE APR 19 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BLAIR...CAMBRIA...
NORTHEASTERN SOMERSET...NORTHERN BEDFORD AND WEST CENTRAL HUNTINGDON
COUNTIES THROUGH 945 PM EDT...
AT 836 PM EDT...THE LEADING EDGE OF AN AREA OF STRONG THUNDERSTORMS
WAS LOCATED FROM INDIANA TO BLACK LICK TO LAUREL MOUNTAIN...MOVING
EAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS LIGHTNING FROM THESE
STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR WESTMONT AROUND 850 PM...NORTHERN CAMBRIA
AROUND 900 PM...PATTON AROUND 910 PM...GALLITZIN AROUND 920
PM...TIPTON AROUND 930 PM AND WILLIAMSBURG AROUND 940 PM.
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 8 AND 47.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 219...ROUTE 220...ROUTE
422...STATE ROAD 56...STATE ROAD 453.
LAT...LON 4038 7899 4070 7882 4067 7819 4016 7814
4016 7914 4018 7915
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Apr 19, 8:31 PM EDT, 8 minutes earlier.
Area forecast discussion, Apr 19, 8:31 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 831 PM EDT TUE APR 19 2011 .SYNOPSIS... A NEARLY STATIONARY FRONTAL BOUNDARY ALONG THE MASON DIXON LINE TODAY WILL LIFT NORTHWARD AS A WARM FRONT TONIGHT. MILDER AIR WILL SURGE INTO THE REGION ON WEDNESDAY IN ADVANCE OF A COLD FRONT THAT COULD TRIGGER A ROUND OF SHOWERS AND LOCALLY SEVERE THUNDERSTORMS AS IT SWEEPS ACROSS THE STATE. GUSTY NORTHWEST WINDS WILL DIRECT COOLER AIR BACK INTO THE AREA FOR WEDNESDAY NIGHT AND EARLY THURSDAY. HIGH PRESSURE WILL BRING FAIR WEATHER LATER THURSDAY INTO THURSDAY NIGHT...BEFORE A RETURNING WARM FRONT BRINGS THE THREAT OF MORE RAIN BACK TO THE COMMONWEALTH FOR THE END OF THE WORK WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... WELL DEFINED ALBEIT COMPACT MCS HEADING RAPIDLY EAST (50KTS) INTO THE SOUTHERN LAUREL HIGHLANDS...ALONG AND TO THE SOUTH OF I-70/76. MAIN EFFECT SHOULD BE FREQUENT LIGHTNING AND PEA-MARBLE SIZE HAIL. THE MOST POTENT PART OF THE LINE WAS RIGHT AT THE NRN EDGE OF THE NEG LIFTED INDICES BASED AT 925 MB. AIR CLOSER TO THE SFC IS MUCH MORE STABLE AND RAIN-COOLED...THOUGH THE QUASI STNRY SFC FRONT IS DRAPED EAST/WEST NEAR OR JUST TO THE NORTH OF ROUTE 22. HAVE GREATLY INCREASED POPS AND QPF ACROSS THE SOUTHERN TWO-THIRDS OF THE CWA FOR THE NEXT SEVERAL HOURS. LATER THIS EVENING...THE BETTER FOCUS FOR THE NEXT ROUND OF CONVECTION WILL SHIFT TO THE NW HALF OF THE CWA. PREVIOUS DISC... RADAR SHOWS THE STEADIEST RAIN OVER SERN PA ASSOC WITH THE RAPIDLY MOVING LOW AMPLITUDE SHORTWAVE THAT IS RACING EAST ACROSS THE AREA. FURTHER WEST PRECIP IS LIGHTER AND MORE SHOWERY IN THE BREAK BETWEEN THE SHORTWAVE TO THE EAST AND THE NEXT UPPER SYSTEM MOVING INTO OHIO. LOCAL AREA REMAINS ENTRENCHED IN A COOL AIR DAMMING SCENARIO WITH ELEVATED SHOWERS STREAMING ACROSS. MDT HAS A THUNDERSTORM IN PROGRESS EVEN THOUGH THE BEST ELEVATED INSTABILITY LOOKS TO BE FURTHER BACK TO THE SOUTH AND WEST. ALL THE ACTION IS CONTINUING ALONG AND NORTH OF THE VERY ACTIVE BATTLE ZONE BETWEEN UNSEASONABLY COOL AIR TO THE NORTH AND WARM AIR SURGING NORTHEAST AHEAD OF THE NEXT SYSTEM MOVING OUT OF THE MID WEST. SHORT RANGE MODELS AND 09Z SREF AGREE IN KEEPING THE BEST SLUG OF THE NEXT SURGE IN PRECIP MAINLY OFF TO THE NORTH AND WEST AS THE FRONT BEGINS TO LIFT UP THRU THE STATE TONIGHT. TEMPS WILL LIKELY NOT DROP OFF MUCH OVERNIGHT...BEFORE STEADYING OUT OR EVEN RISING LATE MAKING THE OVERNIGHT FORECAST LOW A BIT OF A PROBLEM. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... 12Z LI PROGS SUGGEST COLD AIR DAMMING WILL STILL BE IN PLACE EARLY WED BEFORE MIXING OUT FOR A TIME AHEAD OF THE COLD FRONT THAT WILL SWEEP ACROSS THE AREA. BIGGEST QUESTION FOR WED WILL BE ABOUT THE POTENTIAL FOR SEVERE WEATHER. EASTERN AREAS ARE OUTLOOKED FOR A SLIGHT RISK AND SHORT RANGE MODELS AS WELL AS ENSEMBLES ALL MANAGE TO DEVELOP CAPE OF 1000-2000J DURING THE AFTERNOON. DESPITE THE STRONGEST LLJ BEING FORECAST TO HAVE MOVED THROUGH BY AFTERNOON...WINDS IN THE 850-500MB LAYER REMAIN RESPECTABLE IN THE 45-75KT RANGE. THE RED FLAGS THAT SEEM TO BE ARGUING AGAINST A SEVERE DAY ARE THE MODEL QPF SCHEMES WHICH SEEM TO BE DRYING THE FRONT OUT AS IT SWINGS THROUGH AND THE PROGGED UPPER JET STREAK WHICH STAYS OFF TO OUR NORTH. STILL THINK WITH THE KIND OF INSTABILITY THE MODELS ARE DEVELOPING IT COULD BE AN EXCITING AFTERNOON IN PARTS OF THE STATE. TEMPS SHOULD EASILY REACH THE 60S/70S /NEARLY 15F ABOVE NORMAL/ BEFORE COLD FRONT PUSHES EAST THROUGH THE STATE BRINGING SCT /POSSIBLY STRONG TO SVR/ THUNDERSTORMS LATER WED AFTERNOON INTO WED NIGHT. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... ACTIVE ZONAL FLOW PATTERN IS FORECAST TO DOMINATE MUCH OF THE LONG TERM PERIOD. GUIDANCE SUGGEST AMPLIFICATION OF JET PATTERN BY THE END OF THE PERIOD...SHOWING ENERGY DIGGING A TROF OVER THE GREAT BASIN WITH AN UPPER RIDGE BUILDING OVER THE EASTERN THIRD OF THE CONUS. SO MORE OF THE SAME IS EXPECTED LOCALLY AS SHORTWAVE ENERGY FORCE SFC LOWS TO RIDE EAST ALONG FRONTAL BOUNDARY THAT WILL REMAIN NEAR THE MID ATLANTIC STATES THROUGH THE WEEKEND. THE PERIOD SHOULD START WET...WITH THE CULPRIT COLD FRONT WILL MOVE WELL TO THE EAST BY THURSDAY. A GLANCING BLOW OF COOLER AIR ALOFT WILL DO VERY LITTLE TO STEEPEN MID LEVEL LAPSE RATES. SO...WITH DEVELOPING ANT- CYCLONIC LLVL FLOW...AND DEEP/DRY AIR ALOFT...WE SHOULD SEE A PARTLY TO MOSTLY SUNNY DAY WITH HIGH TEMPS RIGHT AROUND NORMAL. A BUBBLE OF HIGH PRESSURE WILL SLIDE IN FROM THE OHIO VALLEY THURSDAY NIGHT AND BRING A MAINLY CLEAR...AND CHILLY NIGHT TO THE ENTIRE REGION. MIN TEMPS WILL RANGE FROM THE U20S/LOWER 30S ACROSS THE NORTH TO BETWEEN 35 AND 40 IN THE VALLEYS NEAR AND TO THE SOUTH OF INTERSTATE 80. CLOUDS QUICKLY INCREASE FROM THE WEST DURING THE DAY FRIDAY AS THE HIGH PRESSURE AREA EXITS OFF THE NEW JERSEY COAST. CLOSE PROXIMITY OF A WARM FRONT /EXTENDING EAST FROM THE MID MISS VALLEY/ AS PRECIP INITIALLY FALLING INTO THE COOL/STABLE AIRMASS COULD LEAD TO MAX TEMPS WELL BELOW NORMAL FRO THE DAY. FRIDAY'S HIGHS COULD BE IN THE MID TO UPPER 40S IN MANY LOCATIONS. ACROSS THE NW ZONES...THE COMBINATION OF THE EARLIER ONSET AND HIGHER PRECIP AMTS...COMBINED WITH ITS LOCATION MOST LIKELY NORTH OF THE WARM FRONT...WILL LIKELY LEAD TO THE GREATEST TEMP DEPARTURE FROM NORMAL. THE WAVERING FRONTAL ZONE IS FORECAST TO SIT OVER PA FOR THE WEEKEND...WITH CONTINUED CHANCE OF SHOWERS EACH DAY...THEN MOVE SLOWLY SOUTH. GIVEN THE UNCERTAINTY OF THE POSITION OF THE FRONT AT THIS POINT IN TIME...MAINTAINED SOME CHANCE OF SHOWERS INTO EARLY NEXT WEEK. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... STATIONARY FRONT ACROSS SOUTHERN PENN WILL NOSE SLOWLY NORTHWARD ACROSS W PA OVERNIGHT AS 850 MB SW JET INCREASES...REINFORCING LOW CLOUDS AND MVFR/IFR VSBYS OVER MUCH OF CENTRAL PA OVERNIGHT. ADDED MARGINAL WIND SHEAR TO WESTERN TAFS MAINLY LATE. SCT SHOWERS WILL IMPINGE FROM THE WEST...WITH A THUNDERSTORM ALSO POSSIBLE IN THE FAR WEST /NEAR KJST EARLY/ AND LATER IN THE NW MTNS. A COLD FRONT SWINGS EAST WED AND FINALLY BRINGS ABOUT A WIND SHIFT TO THE WEST STARTING MID/LATE MORNING. CIG/VSBY CONDITIONS WILL BEGIN TO IMPROVE WITH ALL TERMINALS LIKELY LIFTING TO VFR BY OR DURING THE AFTERNOON. SHOWERS ACROSS THE WEST EARLY WILL DIMINISH AS THEY MOVE EAST. WINDS PICK UP AS THE DAY WEARS ON...WITH SFC WINDS OF 15-20 MPH AND GUSTS UP TO 35 MPH. OUTLOOK... THU...LOW CIGS POSSIBLE WEST EARLY. VFR EAST. IMPROVING CONDS. FRI...APPROACHING WARM FRONT BRINGING DETERIORATING CONDS LATE. SAT...CFROPA. TSTMS/SCT LOWERED VIS LIKELY. SUN...MVFR/VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE/LAMBERT NEAR TERM...LA CORTE/LAMBERT/GARTNER SHORT TERM...LA CORTE LONG TERM...LAMBERT/GARTNER AVIATION...RXR
Hazardous weather outlook, Apr 19, 4:36 AM EDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 436 AM EDT TUE APR 19 2011 PAZ004-200845- WARREN- 436 AM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. STRONG AND POTENTIALLY DAMAGING WINDS MAY ACCOMPANY THUNDERSTORMS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ005-006-010>012-017>019-024>027-033>035-037-041-042-045-046- 200845- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING- 436 AM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-036-049>053-056>059-063>066-200845- JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 436 AM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AFTERNOON AND EVENING. STRONG AND POTENTIALLY DAMAGING WINDS AND HAIL MAY ACCOMPANY THESE STORMS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 19, 4:50 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
450 PM EDT TUE APR 19 2011
PAZ033-034-192145-
BEDFORD PA-SOMERSET PA-
450 PM EDT TUE APR 19 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SOMERSET AND
SOUTHWESTERN BEDFORD COUNTIES THROUGH 545 PM EDT...
AT 448 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
DUNBAR TO 15 MILES WEST OF BRUCETON MILLS...MOVING EAST AT 55 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL BE NEAR CONFLUENCE AROUND 510
PM...ROCKWOOD AROUND 520 PM...SALISBURY AROUND 530 PM...NEW
BALTIMORE AROUND 540 PM AND BUFFALO MILLS AROUND 550 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 115
AND 133.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 40...ROUTE
219...ROUTE 220.
LAT...LON 3971 7939 3973 7941 3982 7937 3985 7942
3987 7942 3990 7941 4000 7934 3999 7844
3972 7875
FORECASTER: LAMBERTSpecial weather statement, Apr 19, 8:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
839 PM EDT TUE APR 19 2011
PAZ024>026-033-034-200145-
BEDFORD PA-BLAIR PA-CAMBRIA PA-HUNTINGDON PA-SOMERSET PA-
839 PM EDT TUE APR 19 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BLAIR...CAMBRIA...
NORTHEASTERN SOMERSET...NORTHERN BEDFORD AND WEST CENTRAL HUNTINGDON
COUNTIES THROUGH 945 PM EDT...
AT 836 PM EDT...THE LEADING EDGE OF AN AREA OF STRONG THUNDERSTORMS
WAS LOCATED FROM INDIANA TO BLACK LICK TO LAUREL MOUNTAIN...MOVING
EAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS LIGHTNING FROM THESE
STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR WESTMONT AROUND 850 PM...NORTHERN CAMBRIA
AROUND 900 PM...PATTON AROUND 910 PM...GALLITZIN AROUND 920
PM...TIPTON AROUND 930 PM AND WILLIAMSBURG AROUND 940 PM.
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 8 AND 47.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 219...ROUTE 220...ROUTE
422...STATE ROAD 56...STATE ROAD 453.
LAT...LON 4038 7899 4070 7882 4067 7819 4016 7814
4016 7914 4018 7915
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:05 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Huntingdon | 40 min |
| Apr 19, 9:46 PM EDT | Special Weather Statement | CTP | Huntingdon | 44 min |
| Apr 20, 2:45 AM EDT | Special Weather Statement | CTP | Warren | 45 min |
| Apr 20, 3:28 AM EDT | Special Weather Statement | CTP | Elk, McKean | 47 min |
| Apr 20, 4:18 AM EDT | Special Weather Statement | CTP | McKean | 42 min |
| Apr 20, 5:05 AM EDT | Special Weather Statement | CTP | Cameron, Elk, McKean, Warren | 40 min |
| Apr 20, 4:40 PM EDT | Special Weather Statement | CTP | Lycoming, Sullivan | 35 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.